MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5082-145
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #706169885:¿ equipment used: vis (m-78210), 203cm ruler (m-83361) ¿ as found condition: the rebar-027 catheter and solitaire ab stent device were returned for analysis within a shipping box.The rebar-027 catheter was returned within an opened rebar-027 outer carton (b440811) and an opened rebar-027 inner pouch (b547933).The solitaire ab stent device was returned within an opened solitaire ab outer carton (b509417) and an opened navien inner pouch.¿ damage location details: the rebar-027 catheter was returned separated into two segments, retained by the inner wire.The catheter body was found separated (cut) at ~16.7cm from the proximal end of the catheter hub, ~136.5cm from the catheter distal tip.No damages were found with the rebar-027 catheter hub or distal tip.The solitaire ab stent device was returned within its introducer sheath.The introducer sheath was found damaged (twisted) from ~6.5cm to ~7.5cm, from ~13.0cm to ~13.5cm, and from ~21.0cm to ~24.0cm from its proximal end.The distal end of the introducer sheath appears to have been cut.When compared to the drawing, ~5.0cm of the introducer sheath was found separated and not returned.The stent was found still attached to the pusher within the introducer sheath.¿ testing/analysis: the introducer sheath's total length was measured to be ~58.5cm, which is not within specification (specification: 635mm ± 13).The solitaire ab stent device could not be removed from within its introducer sheath due to its damaged (twisted) condition; therefore, further testing could not be performed.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿resistance during delivery¿ report could not be confirmed.Possible causes of ¿resistance during delivery¿ include the use of an incompatible catheter, catheter damage, patient vessel tortuosity, or not maintaining continuous flush.However, the cause of the resistance could not be determined.Regarding the customer¿s ¿non-detachment¿ report, the issue was confirmed as the stent was found still attached to the pusher.Possible causes of ¿non-detachment¿ include not connecting the cables correctly, not using a new battery, placing the needle in fat cells, not exposing the detachment zone to blood flow or pulling the microcatheter back too far, and not maintaining a continuous flush.However, the cause of the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the solitaire ab and rebar catheter encountered resistance and the solitaire ab was unable to detach.The patient was undergoing an aneurysm embolization for treatment of a saccular, unruptured aneurysm on the right with a max diameter of 5.13 mm and a 4.12 mm neck diameter.Landing zone: distal: 3.39 mm and proximal 4.46 mm.The accessed vessel was the femoral artery.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that when the patient underwent stent-assisted aneurysm embolization, the resistance of the microcatheter was too large and the stent could not be pushed, so it was replaced.It was reported there was catheter resistance in the middle section.It was reported the stent could not be detached when deployed and had to be replaced.No patient harm caused.The physician attempted to detach the stent with the detachment box 4 times and each attempt was standardized time operation.The condition of the detachment box was brand-new out of box.The condition of the detachment cable was brand new out of box.There was no damage to the detachment box.The catheter tip was located the standard operation from the detachment zone during the detachment attempt.The detachment zone was not up against the vessel wall.The standard operation was used for the size of needle during detachment.The needle was placed in the muscle layer.The physician used a new battery during detachment.The detachment box display was as indicated in the ifu.The black cable was connected to the needle.The red cable was connected to the pusher wire.The pushwire was on a dry, clean surface.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).  the catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The aneurysm dimensions were reported to have a max diameter of 5.7 mm and a neck width of 4 mm.The landing zone: distal 4 mm and proximal 4.7 mm.The condition of the detachment box was reported to be re-use.Additional information received reported the detachment box was in normal condition.Due to slight differences in the technician's measurements, the final measurements of the landing zone were around 4 and 4.7.The aneurysm dimensions are 5.7-- 4 around.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19617968
Report Number2029214-2024-01141
Device Sequence Number20403529
Product Code KRA
UDI-Device Identifier00847536026896
UDI-Public00847536026896
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model Number105-5082-145
Device Catalogue Number105-5082-145
Device Lot NumberB440811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Initial Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale